My hair after laser treatment became thicker and darker! What can I do to get rid of it?

I did almost 10 sessions of laser to all of my body, some places the hair disappeared like in my legs and under arms, but in my face chest and the back of my arm the hair became very thick and black I stopped doing laiser for one year now and I wax my face each two weeks , it did not get better , I am a girl but if a I let my face hair grow it look like a beard! , what can I do now to get rid of it or at least get my old normal hair back?

Doctor Answers 2

Laser Hair Removal

Laser hair removal is one of the most successful procedures.  However, if the wrong laser or setting is used you can have the side effects that you described.  I would recommend you consulting a board certified dermatologist analyze your hormonal problems to determine if you have PCO or other reason for the growth.  For the best results please consult a board certified dermatologist with experience with lasers as well.


New York Dermatologist
5.0 out of 5 stars 76 reviews

Laser hair removal and thickening

First and foremost, your physician should check and make sure that you don't have hormonal problems such as PCOS. Second, if the laser used is not the proper one and improper settings (too weak), laser can actually stimulate hair growth. Best to speak with your dermatologist for optimal results.

Benjamin Barankin, MD, FRCPC
Toronto Dermatologic Surgeon
4.9 out of 5 stars 49 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.